Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Skin over the thyroid gland turns red like sunburn during periods. Treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11821 Questions
Question
Hello, I'm a 37 year old female. For the last six months, the skin over my thyroid gland turns red, resembling a sunburn, a few days before my period starts each month and stays that way until a couple days after it has ended. Do you have an idea of what could be causing this? Could there be a problem with my thyroid?
Posted Sat, 5 May 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,

Thanks for posting your query.

Red and sunburn like skin above the thyroid gland specifically during the periods is not likely to be associated with thyroid gland disturbances. These kind of changes associated with periods is generally due to variation in the female hormone levels. Taking oral contraceptive pills regularly might help to reduce your problem. As such, it is not a serious health problem and may subside on its own after 5-6 cycles.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor